MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE HEAD NECK PACK (HNGSI)919; EAR, NOSE, AND THROAT SURGICAL TRAY (KIT)

MEX03 MEXICO-JUAREZ PRESOURCE HEAD NECK PACK (HNGSI)919; EAR, NOSE, AND THROAT SURGICAL TRAY (KIT)
Model Number SEN48HNGSJ
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was forwarded to the manufacturing facility where it is currently under investigation.A follow up report will be filed once the results have been completed.
 
Event or Problem Description
There was a fire in the operating room at the hospital during a blepharoplasty case being done by one of the ent surgeons.The surgeon was using cautery when the drape ignited.The patient had monitored anesthesia care, and the provider was using a mask to deliver oxygen.The fire triangle is being investigated by the customer between the drape, oxygen in the mask and the cautery as if there was tenting that involved the drape.The patient ended up with second degree burns and was intubated overnight and released in the following morning.
 
Additional Manufacturer Narrative
The customer reported the surgeon was using a cautery pencil when the drape ignited.It is unknown if the split drape sheet or the top drape sheet with reinforcement was involved in the event.The convenience kit, (b)(6), functioned as intended.The kit was provided to the customer with all required components in a sterile manner as requested by the customer.The drapes were manufactured according to the product specifications, related to components (raw materials), manufacturing processes and packaging process.No deviation was found.There have been no other reports of fire/burn for this kit.In addition, both types of drapes and the cautery pencil are utilized in other convenience kits, and no reports of fire related to these kit components have been received.The presource convenience kit process involves assembling components together into the desired configuration of the customer.Quality control measures for convenience kitting are centered around ensuring all required components are present, that all kits have been properly sealed, and subsequently sterilized.The convenience kit process does not alter the devices other than sterilizing them within the convenience kit.Kitting control measures would not have prevented the reported incident from occurring.The drapes, manufactured by cardinal health, 29440nc and 29351 meet the standard for the flammability of clothing textiles, 16 cfr part 1610.Quality control measures for the cautery pencil are the responsibility of medtronic.Cardinal health has not received the complaint device (drape 29440nc and 29351) for evaluation as the customer indicated the product was used and discarded.Without a product return, a likely root cause could not be identified.Cardinal health made multiple attempts to request the specific drape involved in the event, and the lot number.The customer could not provide the specific product and lot number, and therefore a review of the device history record could not be conducted.Cardinal health investigated based upon all available information.A complaint history analysis from march 2023 to february 2024 was conducted on the products 29440nc and 29351nc to determine product field performance and the frequency of occurrence of the same or similar events and any potential negative trends.There were no trends identified for drapes related to fire.

Brand Name
HEAD NECK PACK (HNGSI)919
Common Device Name
EAR, NOSE, AND THROAT SURGICAL TRAY (KIT)
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
Manufacturer (Section G)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX   CP 32599
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key18582493
Report Number1423537-2024-00008
Device Sequence Number8517723
Product Code OGR
UDI-Device Identifier10885425401666
UDI-Public10885425401666
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSEN48HNGSJ
Device Catalogue NumberSEN48HNGSJ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown